Alert archive / North Carolina / Wind Advisories in 2005
Wind Advisory 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Dec 9, 2005, 11:00 AM EST for Grayson County, Virginia; Ashe County, Watauga County, North Carolina. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2005, 11:00 AM EST (16:00 UTC)
- Expired
- Dec 9, 2005, 2:34 PM EST
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 091600 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1100 AM EST FRI DEC 9 2005 ...WINDS GRADUALLY DIMINISHING THIS AFTERNOON... .STRONG GUSTY WINDS IN THE HIGHER ELEVATIONS WILL BE GRADUALLY DIMINISHING THIS AFTERNOON AS LOW PRESSURE MOVES NORTHEAST ALONG THE NEW ENGLAND COAST. NCZ001-018-VAZ015-092100- /O.CAN.KRNK.HW.W.0001.000000T0000Z-051209T2100Z/ /O.NEW.KRNK.WI.Y.0006.051209T1600Z-051209T2100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 1100 AM EST FRI DEC 9 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...WITH OCCASIONAL GUSTS UP TO 50 MPH...WILL GRADUALLY DIMINISH HEADING INTO THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
1 follow-up statement
000 WWUS71 KRNK 091934 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 234 PM EST FRI DEC 9 2005 ...WINDS WILL CONTINUE TO DIMINISH THE REST OF THE AFTERNOON... NCZ001-018-VAZ015-092045- /O.CAN.KRNK.WI.Y.0006.000000T0000Z-051209T2100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 234 PM EST FRI DEC 9 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...WILL DROP DOWN BELOW 10 MPH AFTER SUNSET. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 9:06 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 9, 9:06 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 906 AM EST FRI DEC 9 2005 .SHORT TERM (REST OF TODAY)... I HAVE ISSUED A QUICK UPDATE FOR THE EXPIRATION OF THE WINTER WEATHER ADVISORIES. I ALSO HAD TO ADJUST HOURLY AND MAX TEMPERATURES AS THERE HAS BEEN A SIGNIFICANT DROP IN TEMPERATURES AFTER DROPA. MANY LOCATIONS ARE IN THE MID 20S NOW. && .PREVIOUS DISCUSSION... (ISSUED 608 AM EST FRI DEC 9 2005) AVIATION... IMPROVING CONDITIONS EXPECTED BY LATE MORNING AS LOW CLOUDS LIFR/IFR CATEGORY GIVES WAY TO VFR BY 13 TO 15Z. GUSTY WINDS THIS MORNING WILL ALSO SUBSIDE BY THE AFTERNOON AS HIGH PRESSURE BUILDS IN. PREVIOUS DISCUSSION... (ISSUED 546 AM EST FRI DEC 9 2005) SHORT TERM (REST OF TODAY)... WILL BE UPDATING FCST BY 6AM TO DROP WINTER STORM WARNINGS. PCPN IS ALMOST OUT OF THE EASTERN COUNTIES...JUST SOME LIGHT SNOW IN THE WEST. WILL CONTINUE ADVISORIES DUE TO HAZARDOUS TRAVEL. PREVIOUS DISCUSSION... (ISSUED 342 AM EST FRI DEC 9 2005) SHORT TERM (REST OF TODAY)... UPDATE TO ADVISORIES AND WARNINGS LISTED BELOW. NEW FORECAST PRODUCTS COMING OUT ASAP. PREVIOUS DISCUSSION... (ISSUED 255 AM EST FRI DEC 9 2005) SHORT TERM (REST OF TODAY THROUGH SATURDAY)... THANKS TO SLIGHTLY COOLER (1-2 DEG) AIR ALOFT THAN EXPECTED...MUCH OF THE PCPN OVER THE SOUTHWEST HAS TURNED OUT TO BE SLEET INSTEAD OF FRZG RAIN. THIS MAKES TRAVEL CONDITIONS A BIT EASIER TO HANDLE...BUT STILL VERY SLICK. ALONG THE SW FRINGE WHERE DAMMED UP COLD AIR ERODES QUICKLY...WARMER SFC TEMPS TURNED WINTER PCPN TO RAIN AS EXPECTED. IN AREAS EAST OF ROANOKE...PCPN HAS BEEN MOSTLY FRZG RAIN AS FAR AS WE CAN TELL WITH TEMPS HOLDING AT 27 TO 30 DEG...AND FEEL FAIRLY CONFIDENT THAT AT LEAST ONE QUARTER INCH OF ICE ACCRETION WILL BE SEEN BEFORE PCPN ENDS. IN THE FAR NORTHWEST A LOT OF SNOW HAS FALLEN...ANYWHERE FROM 1 TO 5 INCHES...BUT THAT IS COMING TO AN END AS THE COLD FRONT APPROACHES THE WESTERN COUNTIES. PCPN WILL COME TO AN END QUICKLY THIS MORNING WITH VERY STRONG SUBSIDENCE BEHIND THE FRONT. THIS SUBSIDENCE WILL MIX DOWN STRONG WINDS IN THE HIGHER ELEVATIONS. MOSTLY CONCERNED ABOUT THE HIGH ELEVATIONS IN NW NC AND GRAYSON COUNTY VA. WILL CONTINUE THE HIGH WIND WARNING THERE. WILL LIKELY KEEP A LOT OF ADVISORIES GOING EARLY THIS MORNING UNTIL PCPN CLEARS THE ENTIRE AREA. EVEN WHERE PCPN ENDS BY FCST ISSUANCE...WINDS AND SLICK TRAVEL CONDITIONS WILL WARRANT KEEPING THE HEADLINES UP FOR A LITTLE WHILE LONGER. WILL LIKELY BE DROPPING SOME WARNINGS BUT NOT SURE EXACTLY TO WHAT EXTENT AT THIS POINT. WILL ISSUE ANOTHER AFD ONCE THAT IS FINALIZED. HIGH PRESSURE BUILDS IN FROM THE WEST TODAY AND TONIGHT. COLD AIR ADVECTION WILL BE STRONG EARLY IN THE WEST TODAY BUT WILL QUICKLY WEAKEN AS THE COLDEST AIR PULLS NE...SO GOOD WARMING WILL BE SEEN IN THE LOWER ELEVATIONS...WITH HELP FROM DOWNSLOPING WINDS. COLD AGAIN TONIGHT WITH DIMINISHING WINDS AS HIGH MOVES OVERHEAD...THEN A NICE WARMUP SATURDAY AS THE HIGH MOVES TO OUR SOUTHEAST AND MILD SW FLOW BRINGS 850 TEMPS BACK ABOVE ZERO. PREVIOUS DISCUSSION... (ISSUED 1230 AM EST FRI DEC 9 2005) AVIATION... WINTRY MIX AFFECTING THE AREA EARLY THIS MORNING WITH MAINLY A FREEZING RAIN/SLEET EVENT FOR THE TAF LOCALES. TEMPS MAY WARM ENOUGH AT TIMES TO MAKE IT LIQUID RAIN INVOF DAN BUT WITH CURRENT TEMP AT 30...THAT IS MARGINAL SO LEFT FZRA PREDOMINANT PTYPE. LIFR CIGS WILL QUICKLY GIVE WAY TO VFR BETWEEN 1030Z AND 12Z...AS THIS SYSTEM QUICKLY EXITS. GUSTY WEST WINDS WILL FOLLOW FOR MOST OF THE DAY...ESPECIALLY IN THE MOUNTAINS. PREVIOUS DISCUSSION... (ISSUED 902 PM EST THU DEC 8 2005) SHORT TERM (REST OF TONIGHT)... NOT A LOT OF CHANGE TO GOING FORECAST THIS EVENING WITH INIT BAND OF MIXED PRECIP ROLLING ACROSS THE BLUE RIDGE AND NEXT MAIN FRONTAL LOBE AXIS TO MOVE THRU 03-07Z. LOOKS LIKE BIGGEST PROBLEM WILL BE WITH FREEZING RAIN AS VAD SHOWS SOUTHERLY JET INCREASING AND MAPS SOUNDINGS SUPPORT AN INCREASING WARM NOSE UNTIL FROPA LATE. ALTHO THE UPPER SYSTEM AND SE COASTAL LOW ARE DISJOINTED ATTM...APPEARS ENOUGH QPF WITH THE FRONTAL LOBE TO REACH WARNING CRITERIA WHERE PRECIP IS MAINLY FZRA. THIS SUPPORTS KEEPING THE ONGOING WARNING WHERE IN PLACE ALTHO FAR SE ZONES WHERE ONLY HAVE AN ADVISORY ARE OF CONCERN AS QPF MAY END UP HIGHER THERE. THUS WILL UPDATE TO CHANGE FLAVOR TO MORE OF A ICING SCENARIO WITH A QUICK HALF INCH POSSIBLE EXCEPT FAR N WHERE COLD AIR MAY HANG IN LONGER. WILL ALSO BOOST WINDS TO NEAR ADVISORY LEVELS BLF AREA WHERE HAVE ALREADY SEEN SE WIND GUSTS TO OVER 40 MPH. EXPECT HIGHER WIND SPEEDS WONT WORK THRU THE COLD AIR DOWN IN NW NC UNTIL THE FRONT GOES THRU LATE SO WILL CONTINUE GOING WARNING FOR LATER TONIGHT. LOW TEMPS LOOK ON TRACK WITH READINGS LIKELY STAGNANT OR RISING SOME IN THE NEXT FEW HOURS BEFORE CAA KICKS BACK IN BY DAYBREAK. && PREVIOUS DISCUSSION... (ISSUED 626 PM EST THU DEC 8 2005) AVIATION... VFR AND MVFR CONDITIONS WILL DROP TO IFR/LIFR IN WINTRY MIXTURE OF SNOW...SLEET...FREEZING RAIN AND RAIN TONIGHT INTO FRIDAY MORNING. WINTER PCPN WILL END AROUND 12Z IN THE EAST...WITH UPSLOPE SNOW SHOWERS CONTINUING FRIDAY MORNING IN SOUTHEAST WEST VIRGINIA. ALL TAF SITES WILL IMPROVE TO VFR CONDITIONS ON FRIDAY AFTERNOON. POOR FLYING CONDITIONS EXPECTED WITH LOWERING OF CEILING AND VISIBILITIES...MOUNTAINS OBSCURATION...AND ICING. KFCX 88D SHOWED PCPN WITH ISENTROPIC LIFT AROUND 290 SLOWLY INCREASING THIS EVENING. PCPN WILL DEVELOP ACROSS MOST TAF SITES BY 06Z. ACCUMULATING SNOW...SLEET AND ICE EXPECTED. STRONG 85H JET WILL ROTATE ACROSS REGION TONIGHT. LOW PRESSURE WILL LIFT NORTHEAST TO OFF THE NORTH CAROLINA COAST BY 12Z THEN OFF THE NEW JERSEY COAST BY END OF THE PERIOD. PREVIOUS DISCUSSION... (ISSUED 356 PM EST THU DEC 8 2005) SHORT TERM (TONIGHT THROUGH FRIDAY)... DEEP MOISTURE STILL COMES IN BETWEEN 18-00Z THIS AFTERNOON...BUT IT LOOKS LIKE ANY PRECIPITATION WILL HOLD OFF IN THE SOUTHWEST COUNTIES UNTIL AFTER 20Z. TIMING STILL HAS THE EVENT ENDING AROUND 12Z IN THE EAST...WITH UPSLOPE SNOW SHOWERS CONTINUING FRIDAY MORNING IN SOUTHEAST WEST VIRGINIA. EXPECT ONE BATCH OF PRECIPITATION TO CROSS MAINLY THE NORTHWEST HALF OF THE COUNTY WARNING AREA (CWA) BETWEEN 21-03Z THEN A MORE WIDESPREAD AREA OF PRECIPITATION BETWEEN 06-12Z WHEN THE ISENTROPIC LIFT IS THE STRONGEST. THE TEMPERATURE PROFILE AND QUANTITATIVE PRECIPITATION AMOUNT ARE THE CRITICAL ELEMENTS FOR THE NEXT 18 HOURS. FOR TEMPERATURE...NAM REMAINS VERY AGRESSSIVE BRINGIN WARM AIR IN ALOFT...UP TO +8 AT 850 MB BY 09Z TNGT...AND ALSO HOLDS IN A STRONG SURFACE WEDGE OF HIGH PRESSURE. GFS INITIALIZED BETTER WITH THE UPSTEAM SOUNDINGS AT BNA AND GSO. WILL START WITH A GFS PROFILE AND TRANSITION TO FREZZING RAIN EVEN IN THE NORTH TONIGHT...BUT NOT AS FAST AS ON THE NAM. GFS HAS TONED DOWN THE PRECIPITATION AMOUNTS. ONE QUARTER TO ONE HALF INCH LIQUID EQUIVALENT LOOKS REASONSLE WITH SLIGHTLY HIGHER AMOUNTS IN THE NORTH CAROLINA PIEDMONT COUNTIES AND SOUTHEAST WEST VIRGINIA. SO HAVE FINE TUNED THE AREA OF THE WARNING TO THE NEW RIVER VALLEY THROUGH ROANOKE AND LYNCHBURG. LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... NOT MANY CHANGES NEEDED TO GOING FCST. SYSTEM DEPARTING FRIDAY WILL ALLOW HIGH PRESSURE TO BUILD EAST ACRS THE AREA...WITH TEMPS REMAINING ON THE COOL SIDE DESPITE WARMING ALOFT. ANY UPSLOPE SHSN OVR WEST VA COUNTIES SHOULD WANE QUICKLY AT THE START OF THE FCST PERIOD AS MOISTURE IS PRACTICALLY NONEXISTENT. NEXT SYSTEM OF NOTE WILL APPROACH THE REGION SUNDAY AS UPR TROF DIGS THRU THE UPR MIDWEST INTO THE MID ATLANTIC AREA. THIS WILL DRIVE ANOTHER COLD FRONT THRU THE AREA SOMETIME LATE SUNDAY/EARLY MONDAY...WITH THE POTENTIAL FOR A FEW SNOW SHOWERS WITH THE FROPA GIVEN PROGGED DECENT FRONTOGENESIS. POTENTIAL CERTAINLY THERE FOR THE SYSTEM TO DIG A BIT MORE THAN PROGGED CURRENTLY AS TROF IS ON THE HEELS OF POTENT 130+KT JET ALOFT...HICH WOULD BRING A SLIGHTLY BETTER CHANCE FOR PRECIP OVR THE AREA. OTHERWISE...SETUP APPEARS FAVORABLE FOR A PERIOD OF UPSLOPE SNOW SHOWERS OVER WESTERN AREAS THRUGH EARLY TUES AS MOISTURE APPEARS SUFFICIENT AND FLOW IS OUT OF THE NORTHWEST FROM FAVORED SOURCE REGION. CONFIDENCE TOWARD THE END OF THE PERIOD IS LOW AS LATEST GFS SHOWS PATTERN RELOADING WITH TROF DIGGING THRU THE PLAINS AND CYCLOGENESIS TAKING PLACE OVER THE SOUTHEAST. GIVEN PLENTY OF TIME FOR THINGS TO CHANGE HAVE GONE WITH 20 POPS FOR THE POTENTIAL WITH THIS SYTEM ALTHOUGH LATEST CANADIAN ALSO NOW HINTS AT THE POSSIBILITY FOR MORE PRECIP. DEFINITELY SOMETHING TO WATCH AS PATTERN REMAINS ACTIVE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...HIGH WIND WARNING FOR VAZ015 UNTIL 4 PM FRIDAY. NC...HIGH WIND WARNING FOR NCZ001-018 UNTIL 4 PM FRIDAY. WV...NONE. && JJ
Hazardous weather outlook, Dec 9, 6:13 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 613 AM EST FRI DEC 9 2005 NCZ019-020-VAZ007-009-101115- WILKES-YADKIN-TAZEWELL-SMYTH- 613 AM EST FRI DEC 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ002>006-VAZ010>014-016>020-022>024-032>035-043>047-058-059- WVZ042>045-101115- ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- 613 AM EST FRI DEC 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT DUE TO OVERNIGHT ACCUMULATIONS OF SNOW...SLEET AND FREEZING RAIN...TRAVEL CONDITIONS WILL REMAIN VERY HAZARDOUS THROUGH THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-018-VAZ015-101115- ASHE-WATAUGA-GRAYSON- 613 AM EST FRI DEC 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE TODAY...ESPECIALLY THIS MORNING...AT HIGHER ELEVATIONS. TRAVEL CONDITIONS WILL BE HAZARDOUS IN SOME PORTIONS OF GRAYSON COUNTY AS ICE STILL COVERS MANY ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 9, 6:13 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 613 AM EST FRI DEC 9 2005 NCZ002-003-019-VAZ011-013-014-016>020-022>024-032>035-091500- ALLEGHANY-SURRY-WILKES-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD- CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST- INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO... PEARISBURG...PULASKI...RADFORD...BLACKSBURG...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST 613 AM EST FRI DEC 9 2005 ...STRONG GUSTY WINDS THIS MORNING... A COLD FRONT PUSHING THROUGH THE REGION WILL BRING A PERIOD OF STRONG WIND GUSTS TO THE HIGHER ELEVATIONS IN THE MOUNTAINS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA TODAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH THIS MORNING...WITH OCCASIONAL GUSTS UP TO 45 MPH MAINLY IN HIGHER ELEVATIONS ABOVE 2500 FEET. WITH REPORTS OF UP TO A QUARTER OF AN INCH OF ICING IN TREES AND POWER LINES...HEAVIEST ALONG THE BLUE RIDGE PARKWAY...THIS STRONG WIND MAY CAUSE DOWNED TREE LIMBS AND POWER OUTAGES. SOME SUN IS EXPECTED BY MID TO LATE MORNING IN THE AREA...AND THIS SHOULD MELT ANY ICING REMAINING ON THE TREES AND POWER LINES. JJ
Special weather statement, Dec 9, 8:40 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 840 AM EST FRI DEC 9 2005 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 091545- ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...BLUEFIELD...HINTON...UNION...LEWISBURG 840 AM EST FRI DEC 9 2005 ...STRONG GUSTY WINDS THIS MORNING AND BLACK ICE POSSIBLE ON THE ROADS... A COLD FRONT SWEPT THROUGH THE REGION EARLY THIS MORNING. STRONG WIND GUSTS UP TO 60 MPH ARE EXPECTED IN THE HIGH COUNTRY OF THE NORTHERN MOUNTAINS OF NORTH CAROLINA...NORTHWARD INTO THE MOUNT ROGERS AREA OF SOUTHWEST VIRGINIA. WIND GUSTS UP TO 50 MPH ARE POSSIBLE THIS MORNING IN THE HIGHER ELEVATIONS ABOVE 2500 FEET ELSEWHERE IN NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. WIND GUSTS THIS STRONG MAY CAUSE DOWNED TREES AND POWER OUTAGES...PARTICULARLY IN THOSE LOCATIONS ALONG THE BLUE RIDGE PARKWAY THAT RECEIVED A QUARTER TO A HALF INCH OF ICING FROM FREEZING RAIN. IN ADDITION TO THE THE STRONG WINDS...TEMPERATURES HAVE PLUNGED QUICKLY BACK BELOW FREEZING IN THE AREA THIS MORNING. MANY LOCATIONS HAVE DROPPED INTO THE MID 20S. THIS WILL LIKELY CREATE BLACK ICE ON ANY UNTREATED ROADWAYS THAT ARE STILL WET OR SLUSHY. MOTORISTS IN THE AREA SHOULD SLOW DOWN AND USE CAUTION THIS MORNING. WATCH FOR ICY SPOTS ON THE ROADS...ESPECIALLY BRIDGES... OVERPASSES AND SECONDARY ROADS. JJ
Nearby
Wind Advisories in North Carolina, 2005Wind Advisories in Virginia, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.